Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 18, NWS Shreveport, LA

July 6, 2007Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this river flood warning at Jul 6, 2007, 9:22 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It took effect at Jul 6, 2007, 11:30 PM CDT. It was in force for 24 days.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 9:22 AM CDT (14:22 UTC)
In effect from
Jul 6, 2007, 11:30 PM CDT
Expired
Jul 30, 2007, 11:31 AM CDT
In force
24 days
Issued by
NWS Shreveport, LA
Flood severity
Moderate

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Angelina River near Lufkin (LUFT2).

Action stage
160 ft
Minor stage
161 ft
Moderate stage
171 ft
Major stage
178 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08037180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 6, 4:51 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 6, 4:51 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007

.DISCUSSION...

EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS.  KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA.  LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS.  W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS.  CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  72  88  72 /  80  70  50  20
MLU  83  73  88  70 /  80  70  50  20
DEQ  83  69  90  69 /  70  50  30  20
TXK  83  70  90  70 /  80  50  30  20
ELD  83  71  89  70 /  80  50  30  20
TYR  83  71  89  72 /  80  50  30  20
GGG  83  71  89  72 /  80  50  30  20
LFK  85  72  89  72 /  80  70  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LAFAYETTE...AND MILLER.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
     RIVER...SABINE LA...AND WEBSTER.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Jul 6, 6:20 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT FRI JUL 6 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
620 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION IN ASSOCIATION WITH AN UPPER LEVEL AND
SURFACE LOW PRESSURE SYSTEM EXPECTED TO MOVE SLOWLY EAST ACROSS
THE AREA. THE HEAVIER RAINS ARE EXPECTED TO BE ALONG AND TO
THE SOUTHEAST OF A QUITMAN TO DOUGLASSVILLE TEXAS AND
TEXARKANA AND MAGNOLIA ARKANSAS LINE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THUNDERSTORMS GIVEN THE MOIST AIR MASS
IN PLACE RESULTING IN LOCALIZED FLOODING OF LOW LYING...AND POOR
DRAINAGE AREAS...ALONG WITH PONDING OF WATER IN STREETS AND ON
ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
WITH ISOLATED HIGHER AMOUNTS OF TWO TO FOUR INCHES FROM
EAST TEXAS ACROSS PART OF NORTHWEST LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG
AND NEAR THE INTERSTATE 20 CORRIDOR ON SATURDAY AND TAPERING
OFF DURING THE NIGHT...THEN LESS ACTIVE ON SUNDAY. RAINFALL
AMOUNTS WILL BE LOCALLY HEAVY IN THUNDERSTORMS WITH
AMOUNTS OF ONE TO TWO INCHES...THUS CONTINUING THE
POTENTIAL FLOODING THREAT FOR PARTS OF EAST TEXAS AND
NORTH LOUISIANA. DURING THE WORK WEEK RAIN CHANCES WILL
BE GREATER DURING THE AFTERNOONS AND EARLY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS EAST TEXAS
AND NORTHWEST LOUISIANA DUE TO FLOODING PROBLEMS.

06

In the hours before

Local storm report, Jul 6, 3:43 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLASH FLOOD      REKLAW                  31.86N 94.98W
07/06/2007                   RUSK               TX   BROADCAST MEDIA

            SEVERE FLOODING IN REKLAW...US HWY 84 CLOSED IN CITY
            LIMITS OVER EASTERN CHEROKEE AND WESTERN RUSK COUNTIES.

&&

24
Local storm report, Jul 6, 7:08 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      WHITEHOUSE              32.23N 95.22W
07/06/2007                   SMITH              TX   BROADCAST MEDIA

            REPORTS OF THREE FEET OF WATER ACROSS HIGHWAY 110 IN
            WHITEHOUSE...POLICE ARE DIRECTING TRAFFIC OUT OF THE
            AREA.

&&

MDUPLANT
Local storm report, Jul 6, 7:31 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      16 SE MARSHALL          32.37N 94.16W
07/06/2007                   HARRISON           TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER OVER HIGHWAY 451 EAST OF
            ELYSIAN FIELDS.

0700 AM     FLASH FLOOD      MARSHALL                32.54N 94.35W
07/06/2007                   HARRISON           TX   BROADCAST MEDIA

            HIGHWAY 59 IS CLOSED IN THE CITY OF MARSHALL DUE TO HIGH
            WATER.

&&

MDUPLANT
Local storm report, Jul 6, 7:42 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      LONGVIEW                32.52N 94.76W
07/06/2007                   GREGG              TX   LAW ENFORCEMENT

            NUMEROUS STREETS AND THE INTERSECTION OF LOOP 281 AND
            HIGHWAY 80 UNDER WATER.

&&

MDUPLANT
Local storm report, Jul 6, 9:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
07/06/2007                   CADDO              LA   FIRE DEPT/RESCUE

            WATER OVER THE ROAD AT THE FOLLOWING
            INTERSECTIONS...HOLLYWOOD AND KENNEDY, RED FOX AND
            BUNCOMBE, AND NEAR THE 200 BLOCK OF NORTH COMMON.

&&

ITO

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:50 PM CDTFlash Flood WarningSHVCherokee3 hr
Jul 6, 1:28 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVHarrison, Panola4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola4 hr
Jul 6, 5:24 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 7:44 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola4 hr
Jul 6, 8:05 AM CDTFlash Flood WarningSHVMarion4 hr
Jul 6, 8:50 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jul 6, 9:32 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith118 min
Jul 6, 9:34 AM CDTRiver Flood WarningSHVUpshur, Wood11 hr
Jul 6, 9:37 AM CDTRiver Flood WarningSHVGregg49 hr
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Rusk25 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk22 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVPanola, Shelby24 hr
Jul 6, 10:30 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
Jul 6, 3:45 PM CDTRiver Flood WarningSHVCass, Harrison, Marion5 days
Jul 6, 3:50 PM CDTRiver Flood WarningSHVCass, Marion42 hr
Jul 6, 6:10 AM CDTFlash Flood WarningSHVBossier, Caddo4 hr
Jul 6, 9:53 AM CDTFlash Flood WarningSHVClaiborne, Webster4 hr
Jul 6, 10:10 AM CDTFlash Flood WarningSHVBossier, Caddo2 hr
Jul 6, 3:55 PM CDTRiver Flood WarningSHVWebster13 days

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.